Titlebar

Export bibliographic data
Literature by the same author
plus on the publication server
plus at Google Scholar

 

Oscillating solutions of the Vlasov–Poisson system : A numerical investigation

Title data

Ramming, Tobias ; Rein, Gerhard:
Oscillating solutions of the Vlasov–Poisson system : A numerical investigation.
In: Physica D. Vol. 365 (February 2018) . - pp. 72-79.
ISSN 0167-2789
DOI: https://doi.org/10.1016/j.physd.2017.10.013

Official URL: Volltext

Abstract in another language

Numerical evidence is given that spherically symmetric perturbations of stable spherically symmetric
steady states of the gravitational Vlasov–Poisson system lead to solutions which oscillate in time. The
oscillations can be periodic in time or damped. Along one-parameter families of polytropic steady states
we establish an Eddington–Ritter type relation which relates the period of the oscillation to the central
density of the steady state. The numerically obtained periods are used to estimate possible periods for
typical elliptical galaxies.

Further data

Item Type: Article in a journal
Refereed: Yes
Keywords: Vlasov–Poisson system; Oscillations of galaxies
Institutions of the University: Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Mathematics > Professorship Applied Mathematics (Applied Analysis) > Professorship Applied Mathematics (Applied Analysis) - Univ.-Prof. Dr. Gerhard Rein
Faculties
Faculties > Faculty of Mathematics, Physics und Computer Science
Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Mathematics
Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Mathematics > Professorship Applied Mathematics (Applied Analysis)
Result of work at the UBT: Yes
DDC Subjects: 500 Science > 510 Mathematics
500 Science > 520 Astronomy
Date Deposited: 29 Jan 2018 10:05
Last Modified: 29 Jan 2018 10:05
URI: https://eref.uni-bayreuth.de/id/eprint/42142